By Topic

On perturbation analysis of queueing networks with finitely supported service time distributions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Y. Wardi ; Sch. of Electr. Eng., Georgia Inst. of Technol., Atlanta, GA, USA ; M. W. McKinnon ; R. Schuckle

Infinitesimal perturbation analysis (IPA) has emerged as an efficient tool for estimating the gradient of a function defined on the steady state of a queuing network. Differentiability of such functions is often assumed due to difficulties in proving it. It is pointed out that such functions may be nondifferentiable at an infinite set of points, dense in a given interval, for a large class of realistic system models. This phenomenon is largely due to correlation of traffic patterns on the links of a network, and to the presence of atoms in the distributions of their service times. The issue of nondifferentiability goes beyond IPA, to any method for estimating the gradients of functions in steady state

Published in:

IEEE Transactions on Automatic Control  (Volume:36 ,  Issue: 7 )